MAUDE Adverse Event Report: ZIMMER BIOMET, INC. REGENEREX 3 PEG SER A PATELLA 28MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. REGENEREX 3 PEG SER A PATELLA 28MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices -vngd ps open por fmrl lt 62.5, catalog #: 184526, lot #: 993610; e1 vngd ps+ tib brg 63/67x10, catalog #: ep-183720, lot #: 315430; biomet finned pri stem 80x10mm, catalog #: 141316, lot #: 486030; bmet regenx pri tib tray 67mm, catalog #: 141272, lot #: 060430.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The results of the investigation are as follows: no devices or photos were received; therefore, the condition of the components is unknown.Review of the device history record identified no related deviations or anomalies during manufacturing.Primary operative notes does not suggest any intra operative complications.Office visit notes from the doctor states that x-ray report revealed that all three patella pegs are broken causing loose patella and pain.The root cause of the patella peg fracture was determined to be a labeling and training deficiency as the surgical technique addendum for installation of regenerex patella failed to include guidance on depth line indication on the peg drill bit.A corrective action has been initiated to address the malfunction.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported a patient received a left total knee arthroplasty.During an office visit it was noted the patients patella has failed.All 3 pegs are off and the looseness of patella is causing her pain.Patient has not underwent a revision procedure to date.

Brand Name
REGENEREX 3 PEG SER A PATELLA 28MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12214165
Report Number0001822565-2021-01953
Device Sequence Number17241404
Product Code OIY
UDI-Device Identifier00880304554405
UDI-Public(01)00880304554405(17)211204(10)619490
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2021
Device Model NumberN/A
Device Catalogue Number141355
Device Lot Number619490
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Initial Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2068-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR